Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2015, 6:09 PM MDT for Sherman County, Wallace County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 6:09 PM MDT (00:09 UTC)
- Expired
- Apr 15, 2015, 7:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 30 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:29 PM MDT | HAIL 1 | 13 Sw Goodland, KS | AVERAGE STONE SIZE WAS 1/2 INCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KGLD 160009
SVRGLD
KSC181-199-160100-
/O.NEW.KGLD.SV.W.0009.150416T0009Z-150416T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
NORTHWESTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 700 PM MDT
* AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
WESKAN...OR 15 MILES NORTHWEST OF SHARON SPRINGS...MOVING NORTH AT
20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3928 10205 3929 10166 3904 10175 3902 10190
3901 10205
TIME...MOT...LOC 0009Z 184DEG 19KT 3907 10192
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST2 follow-up statements
839
WWUS53 KGLD 160031
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT WED APR 15 2015
KSC181-199-160100-
/O.CON.KGLD.SV.W.0009.000000T0000Z-150416T0100Z/
SHERMAN KS-WALLACE KS-
631 PM MDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES...
AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
RULETON...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10205 3929 10166 3904 10175 3902 10190
3901 10205
TIME...MOT...LOC 0030Z 190DEG 20KT 3920 10186
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST794
WWUS53 KGLD 160048
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT WED APR 15 2015
KSC181-199-160100-
/O.CON.KGLD.SV.W.0009.000000T0000Z-150416T0100Z/
SHERMAN KS-WALLACE KS-
648 PM MDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES...
AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RULETON...
MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3928 10202 3929 10166 3908 10175 3904 10184
3901 10202 3901 10203
TIME...MOT...LOC 0048Z 184DEG 19KT 3930 10185
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 5:20 PM MDT, 49 minutes earlier.
Area forecast discussion, Apr 15, 5:20 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 520 PM MDT WED APR 15 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 245 PM MDT WED APR 15 2015 THIS AFTERNOON THROUGH TONIGHT...AT 20Z DRYLINE CURRENTLY LOCATED FROM NEAR KIRK COLORADO SOUTHEAST TO NEAR BURLINGTON TO KIT CARSON COLORADO. MODELS AGREE THAT THUNDERSTORM INITIATION EXPECTED IN THIS GENERAL AREA OR SLIGHTLY EAST ANYTIME NOW. FROM NOW THROUGH 00Z SHOULD SEE A SLOW EASTWARD PROGRESSION OF BROKEN LINE OR LINE OF STORMS REACHING A BENKELMAN TO COLBY AND OAKLEY LINE OR SLIGHTLY WEST OF IT. LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. CANT RULE OUT A TORNADO VERY EARLY IN THE PERIOD. AFTER 00Z GENERAL IDEA PER HRRR/NAM IS TO MOVE ANY ONGOING ACTIVITY EAST/NORTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING. BY MIDNIGHT MOST OF THE ACTIVITY SHOULD BE LIMITED TO GRAHAM AND NORTON COUNTIES EASTWARD. DURING THIS TIME STRONG AND POSSIBLY DAMAGING WINDS APPEAR TO BE THE PRIMARY THREATS ALTHOUGH LARGE HAIL CANT BE RULED OUT. LOW TEMPERATURES IN THE LOW 30S TO AROUND 40 FOR FAR EASTERN COLORADO...LOW 40S TO AROUND 50 EAST OF THE STATE LINE...MILDEST IN NORTON AND HILL CITY. THURSDAY...VARYING SOLUTIONS AS TO WHAT EXACTLY WILL HAPPEN BUT GENERAL IDEA IS FOR THE MORNING HOURS TO BE GENERALLY VOID OF PRECIPITATION GIVEN RATHER DRY MID LEVELS. NAM/GFS DO SHOW SOME LOW LEVEL CLOUDINESS MOVING IN AND CANT RULE OUT SOME VERY LIGHT SHOWERS. HAVE LOWERED POPS A BIT. DURING THE AFTERNOON HOURS PRECIPITATION CHANCES INCREASE A BIT AND I AM PROBABLY A BIT HIGH ON MY POPS. CANT RULE OUT A STRAY THUNDERSTORM AS WELL. HIGH TEMPERATURES IN THE MID 50S TO LOW 60S FOR FAR EASTERN COLORADO...LOW 60S TO AROUND 70 EAST OF THE STATE LINE. IF THE NAM VERIFIES WITH MORE EXTENSIVE LOW LEVEL CLOUDINESS HIGH TEMPERATURES WILL LIKELY BE SEVERAL DEGREES COOLER. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM MDT WED APR 15 2015 THURSDAY-SUNDAY...CONTINUING TO MONITOR ACTIVE WEATHER PATTERN THROUGH THIS WEEKEND AS LARGE SCALE UPPER LOW TRANSITIONS EAST THROUGH THE CENTRAL ROCKIES AND ACROSS THE PLAINS. ANOMALOUSLY MOIST AIR MASS WILL DEVELOP INTO THE PLAINS WITH THE EASTERN HALF OF THE CWA PROGGED TO HAVE PWATS 1 INCH OR HIGHER BY LATE THURSDAY NIGHT WHICH IS IN THE 99TH PERCENTILE. QUASI STATIONARY FRONT...DRY LINE IN OUR SOUTH/SOUTHWEST...ALONG WITH OCCLUSION WILL LIKELY ACT AS MAIN FOCUS FOR POSSIBLE BANDING OR OVERRUNNING OF PRECIPITATION THROUGH THIS WEEKEND. OVERALL CONFIDENCE IN BENEFICIAL PRECIPITATION CONTINUES TO INCREASE...HOWEVER POSITION OF BETTER QPF STILL IN QUESTION PAST THURSDAY NIGHT AS MODELS DIFFER ON TIMING/POSITION OF THESE FEATURES. THERE IS ALSO A TREND TOWARDS DRY SLOT REDEVELOPING FRIDAY MORNING BEFORE SHOWERS/THUNDERSTORMS REDEVELOP MIDDAY. REGARDING POP FORECAST TRENDS...I RAISED POPS THURSDAY NIGHT TO CATEGORICAL ACCOUNTING FOR GOOD PRECIP SIGNAL AND BETTER MODEL CONSISTENCY. OTHER CHANGE WAS TO SHOW DECREASING TREND FRI MORNING TO ACCOUNT FOR POSSIBLE DRY SLOT DEVELOPMENT. BEYOND THAT I TRIED TO NOT TO MAKE ANY WHOLESALE CHANGES WITH LIKELY POPS ACROSS THE NORTH AND EAST CONTINUING FRIDAY NIGHT. I KEPT CHANCE POPS SATURDAY THROUGH SUNDAY...AS CONFIDENCE IS NOT QUITE AS HIGH ON TIMING/COVERAGE. REGARDING QPF FORECAST TRENDS...AS PREVIOUSLY MENTIONED CONFIDENCE IS INCREASING IN GOOD PRECIP AMOUNTS ACROSS THE CWA...AND WITH MODERATE INSTABILITY ALONG WITH OVERRUNNING I AM COMFORTABLE USING AGGRESSIVE BLEND AND SHOWING HIGHER TRENDS. BETWEEN THURSDAY NIGHT AND FRIDAY NIGHT RAINFALL AMOUNTS OF 1 TO 2" IN OUR NORTHERN AND EASTERN CWA SEEM REASONABLE...AND LOCALLY HIGHER AMOUNTS ARE CERTAINLY POSSIBLE. NOT AS MUCH CONFIDENCE IN THE SOUTHERN CWA...HOWEVER AS OF NOW 36HR TOTALS OF 0.5 TO 1" STILL SEEM REASONABLE. REGARDING SEVERE POTENTIAL THURSDAY EVENING...DEPENDING ON THE AMOUNT OF CLEARING ASSOCIATED WITH DRY SLOT THIS FAR NORTH AND POSITION OF DRY LINE/SURFACE FRONT WE COULD SEE A FEW SEVERE THUNDERSTORMS DEVELOP IN NORTHWEST KANSAS IN POTENTIAL MODERATE CAPE/HIGH SHEER ENVIRONMENT. WILL NEED TO MONITOR AS INGREDIENTS COULD BE AS GOOD OR BETTER THAN THIS AFTERNOON. SUNDAY NIGHT-WEDNESDAY...UPPER LOW CONTINUES TO TRANSITION EASTWARD EVENTUALLY MERGING WITH BUILDING TROUGH OUT OF CANADA. NORTHERN H3 JET BECOMES ORIENTATED NORTH TO SOUTH ACROSS THE NORTHERN PLAINS AS THIS LONGWAVE TROUGH DEEPENS OVER THE GREAT LAKES. THERE WILL BE A TENDENCY TOWARDS SHORTWAVE TROUGHS TO MOVE THROUGH THIS FLOW TOWARDS THE CENTRAL PLAINS WEAKENING AS THE SLIDE SOUTH. THERE IS NOT A LOT OF CONFIDENCE IN THESE FEATURES...HOWEVER CONFIDENCE IS ALSO TOO LOW TO GO COMPLETELY DRY. I KEPT SLIGHT CHANCE POPS IN PLACE WITH BET SIGNAL FOR THUNDER WEDNESDAY AS SOUTHERN JET STREAM FINALLY STARTS TO MOVE BACK TOWARDS THE CENTRAL ROCKIES WITH ALONG CLOSED UPPER LOW BUILDING OVER THE SOUTHWEST US. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 520 PM MDT WED APR 15 2015 THUNDERSTORMS WILL BE POSSIBLE IN THE FIRST 6 HR OF THE TAF PERIOD WITH ACTIVITY ALONG CO/KS STATELINE CURRENTLY TRANSITIONING NORTH AND EAST. SOME RADAR RETURNS AND SURFACE OBS WOULD INDICATED VIRGA AND DRY THUNDERSTORMS...WITH ISOLATED MICROBURSTS IN SOME OF THE CELLS. I KEPT TEMPO MENTION OF THUNDERSTORM IN TAFS...WITH COVERAGE LIMITED. ADDITIONAL THUNDERSTORM ACTIVITY MAY REDEVELOP LATE TONIGHT...HOWEVER AT THIS POINT CONFIDENCE IS TOO LOW TO ADD IN TAFS. IF THIS WAS TO OCCUR KMCK SEEMS LIKE THE BEST BET. OTHERWISE...THE BETTER PRECIP SIGNAL FOR SHOWER/THUNDERSTORM REDEVELOPMENT IS CURRENTLY OUTSIDE THE CURRENT TAF PERIOD. FOG/STRATUS MAY DEVELOP ACROSS NORTH CENTRAL KANSAS AND SOUTHWEST NEBRASKA. CURRENTLY IT STILL LOOKS LIKE THE IMPACT IN CIG/VIS SHOULD BE LIMITED AT KMCK WITH VFR/MVFR AT KGLD. I HAVE UNCERTAINTY WITH HOW DENSE THE FOG AND LOW THE CIGS WOULD BE CONSIDERING THE POSSIBILITY FOR INCREASED MIXING NEAR KMCK IF THERE IS OVERNIGHT CONVECTION. I KEPT KMCK TAF IN LINE WITH CURRENT MAV/MET AND PREVIOUS FORECAST TRENDS SHOWING LIFR CIGS AND 6SM BR AROUND 11-17Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254. NE...NONE. && SHORT TERM...99 LONG TERM...DR AVIATION...DR
Hazardous weather outlook, Apr 15, 10:10 AM MDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT WED APR 15 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1010 AM MDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR CHEYENNE AND KIT CARSON COUNTIES OF COLORADO. OUTDOOR BURNING IS HIGHLY DISCOURAGED. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 3 PM MDT (4 PM CDT) ALONG OR WEST OF A LINE FROM NEAR WRAY TO BURLINGTON AND TRIBUNE. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THIS EVENING THE INITIAL LINE OF THUNDERSTORMS MAY EITHER CONTINUE EAST OR DEVELOP INTO A SMALL COMPLEX. FOR THE FIRST SEVERAL HOURS AFTER THUNDERSTORM INITIATION THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. DURING THE EARLY TO MID EVENING HOURS THE PRIMARY THREATS SHOULD BECOME LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORM THAT PRODUCES STRONG OR DAMAGING WINDS WILL HAVE AN INCREASED CHANCE TO ALSO PRODUCE BLOWING DUST AND DIRT WITH NEAR ZERO VISIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA BOTH THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT).
In the hours before
Local storm report, Apr 15, 4:25 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
425 PM MDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST BURLINGTON 39.31N 102.27W
04/15/2015 M58 MPH KIT CARSON CO ASOS
&&
KOCHASICSpecial weather statement, Apr 15, 5:35 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT WED APR 15 2015
COZ090-091-KSZ001-160000-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
535 PM MDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA...NORTHEASTERN
KIT CARSON AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 600 PM MDT/700 PM
CDT/...
AT 534 PM MDT /634 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF ST.
FRANCIS TO 8 MILES NORTH OF BETHUNE...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...BETHUNE...HALE...IDALIA AND BONNY RESERVOIR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 428 AND 434.
HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 222.
LAT...LON 3953 10254 3973 10237 3987 10211 3989 10192
3957 10192 3957 10205 3948 10205 3925 10237
3932 10257
TIME...MOT...LOC 2334Z 210DEG 24KT 3968 10214 3942 10241
LUNDQUISTSpecial weather statement, Apr 15, 5:57 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT WED APR 15 2015
COZ090-091-KSZ001-160015-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE KS-
557 PM MDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA...NORTHEASTERN
KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 615 PM MDT/715 PM
CDT/...
AT 557 PM MDT /657 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF ST.
FRANCIS TO 12 MILES NORTH OF BETHUNE...AND MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS. THESE STORMS MAY BECOME SEVERE SO STAY TUNED FOR
FURTHER INFORMATION.
THESE THUNDERSTORMS WILL PRODUCE STRONG WINDS RESULTING IN AREAS OF
REDUCED VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
LOCATIONS IMPACTED INCLUDE...
HALE...IDALIA...BEECHER ISLAND AND BONNY RESERVOIR.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 190 AND 222.
LAT...LON 3994 10178 3932 10223 3934 10249 3952 10248
3958 10245 3971 10235 3991 10212 3995 10207
TIME...MOT...LOC 2357Z 205DEG 20KT 3980 10206 3948 10237
LUNDQUISTSpecial weather statement, Apr 15, 6:03 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT WED APR 15 2015 KSZ013-027-160030- WALLACE KS-SHERMAN KS- 603 PM MDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES UNTIL 630 PM MDT... AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF RULETON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THE STRONG WINDS MAY CAUSE BLOWING DUST AND REDUCED VISIBILITIES. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SHERMAN AND NORTHWESTERN WALLACE COUNTIES. LAT...LON 3905 10180 3906 10198 3926 10199 3924 10169 TIME...MOT...LOC 0002Z 186DEG 22KT 3913 10188 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:03 PM MDT | Special Weather Statement | GLD | Sherman | 27 min |
| Apr 15, 6:29 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 32 min |
| Apr 15, 6:43 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 62 min |
| Apr 15, 7:25 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 50 min |
| Apr 15, 7:44 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 61 min |
| Apr 15, 8:07 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 38 min |
| Apr 15, 8:45 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 48 min |
| Apr 16, 11:56 AM MDT | Special Weather Statement | GLD | Wichita | 34 min |
| Apr 16, 1:09 PM MDT | Special Weather Statement | GLD | Thomas | 36 min |
| Apr 16, 1:52 PM MDT | Special Weather Statement | GLD | Sheridan | 23 min |
| Apr 16, 2:02 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 43 min |
| Apr 16, 2:32 PM MDT | Special Weather Statement | GLD | Gove | 28 min |
| Apr 16, 2:49 PM MDT | Special Weather Statement | GLD | Decatur | 26 min |
| Apr 16, 3:11 PM MDT | Special Weather Statement | GLD | Gove, Graham | 34 min |
| Apr 16, 3:19 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.